Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 12, NWS Medford, OR

February 19, 2017

NWS Medford, OR issued this gale warning at Feb 19, 2017, 3:20 AM PST. It took effect at Feb 20, 2017, 1:00 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2017, 3:20 AM PST (11:20 UTC)
In effect from
Feb 20, 2017, 1:00 AM PST
Expired
Feb 20, 2017, 4:15 AM PST
In force
3 hr
Issued by
NWS Medford, OR

The text

As transmitted.

786 
WHUS76 KMFR 191120
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
320 AM PST SUN FEB 19 2017

PZZ356-200030-
/O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/
/O.CAN.KMFR.SC.Y.0013.170219T1800Z-170220T0000Z/
/O.CAN.KMFR.SW.Y.0014.170220T0000Z-170220T1200Z/
/O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/
/O.NEW.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
320 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

* WINDS...SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING
  TONIGHT. SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH GALES 
  30 TO 35 KT GUSTING TO 45 KT.

* SEAS...8 TO 9 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG
  PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT 
  WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. 

* AREAS AFFECTED...ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-200030-
/O.CAN.KMFR.SC.Y.0013.000000T0000Z-170220T0000Z/
/O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/
/O.UPG.KMFR.SW.Y.0014.170220T0000Z-170220T1800Z/
/O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/
/O.NEW.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
320 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. 

* WINDS...SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING TONIGHT.
  SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH WINDS 30 TO 35 
  KT GUSTING TO 45 KT.

* SEAS...9 TO 11 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG
  PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT 
  WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. 

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-200030-
/O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/
/O.CAN.KMFR.SC.Y.0013.170219T1800Z-170220T0000Z/
/O.UPG.KMFR.SW.Y.0014.170220T0000Z-170220T1800Z/
/O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/
/O.NEW.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
320 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST
   MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. 

* SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING TONIGHT.  
  SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH WINDS 30 TO 35 
  KT GUSTING TO 45 KT.

* SEAS...9 TO 11 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG
  PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT 
  WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. 

* AREAS AFFECTED...ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ376-200030-
/O.CAN.KMFR.SC.Y.0013.000000T0000Z-170220T0000Z/
/O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/
/O.CAN.KMFR.SW.Y.0014.170220T0000Z-170220T1200Z/
/O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
320 AM PST SUN FEB 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

* WINDS...SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING
  TONIGHT. SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH WINDS
  30 TO 35 KT GUSTING TO 45 KT.

* SEAS...9 TO 11 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG
  PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT 
  WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. 

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
994 
WHUS76 KMFR 192226
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
226 PM PST SUN FEB 19 2017

PZZ370-201130-
/O.CON.KMFR.SC.Y.0014.000000T0000Z-170220T1500Z/
/O.EXT.KMFR.GL.W.0012.170220T0900Z-170221T0000Z/
/O.CAN.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
226 PM PST SUN FEB 19 2017

...GALE WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE
HAZARDOUS SEAS WARNING. 

* WINDS...SOUTH UP TO 25 KT THIS EVENING EASING TONIGHT. SOUTH
  WINDS WILL INCREASE MONDAY TO GALES 30 TO 35 KT WITH GUSTS TO 45
  KT.

* SEAS...14 TO 15 FT AT 12 SECONDS BECOMING 16 SECONDS TONIGHT. 

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A 
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-201130-
/O.CON.KMFR.SC.Y.0014.000000T0000Z-170220T1500Z/
/O.EXT.KMFR.GL.W.0012.170220T0900Z-170221T0000Z/
/O.CON.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
226 PM PST SUN FEB 19 2017

...GALE WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
MONDAY...

* WINDS...SOUTH UP TO 25 KT BRIEFLY EASING TONIGHT. SOUTH WINDS
  INCREASE AGAIN ON MONDAY TO GALES 30 TO 35 KT GUSTING TO 45 KT.

* SEAS...12 TO 15 FT AT 12 SECONDS BECOMING 16 SECONDS TONIGHT.
  THIS WILL MAKE FOR DANGEROUS BAR CROSSINGS. 

* AREAS AFFECTED...ALL AREAS WITH THE HIGHEST WINDS AND SEAS NEAR
  CAPE BLANCO BEYOND 7 NM.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-201130-
/O.CON.KMFR.SC.Y.0014.000000T0000Z-170220T1500Z/
/O.EXT.KMFR.GL.W.0012.170220T0900Z-170221T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
226 PM PST SUN FEB 19 2017

...GALE WARNING NOW IN EFFECT FROM 1 AM TO 4 PM PST MONDAY...

* WINDS...SOUTH UP TO 25 KT EASING TONIGHT. SOUTH WINDS INCREASE
  AGAIN ON MONDAY TO GALES 30 TO 35 KT GUSTING TO 45 KT. 

* SEAS...14 TO 16 FT AT 16 SECONDS DECREASING TO 13 SECONDS MONDAY
  AFTERNOON.

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-201130-
/O.CON.KMFR.SC.Y.0014.000000T0000Z-170220T1500Z/
/O.CON.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/
/O.CON.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
226 PM PST SUN FEB 19 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
MONDAY...

* SOUTH UP TO 25 KT EASING TONIGHT. SOUTH WINDS INCREASE AGAIN
  MONDAY TO GALES 30 TO 35 KT GUSTING TO 45 KT. 

* SEAS...12 TO 14 FT AT 12 SECONDS THIS EVENING BECOMING 16
  SECONDS TONIGHT. DANGEROUS BAR CROSSING CONDITIONS ARE EXPECTED.

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
906 
WHUS76 KMFR 201215
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
415 AM PST MON FEB 20 2017


PZZ356-210115-
/O.CAN.KMFR.GL.W.0012.000000T0000Z-170221T0000Z/
/O.CAN.KMFR.SC.Y.0014.000000T0000Z-170220T1500Z/
/O.EXT.KMFR.SE.W.0015.170220T2100Z-170222T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
415 AM PST MON FEB 20 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...SOUTH WINDS WILL INCREASE TO GALES 30 TO 35 KT GUSTING
  TO 45 KT BEFORE SUNRISE FROM CAPE BLANCO SOUTHWARD...SPREADING
  TO THE NORTH BY MID MORNING. SOUTH WINDS WILL DECREASE TO SMALL
  CRAFT ADVISORY 10 TO 20 KT BY LATE AFTERNOON.

* SEAS...CHAOTIC VERY STEEP WIND WAVE DOMINATED SEAS 15 TO 18
  FEET. HIGH LONG PERIOD WEST SWELL WILL MAKE FOR DANGEROUS BAR
  CROSSINGS THIS MORNING INTO EARLY AFTERNOON. SEAS WILL SUBSIDE
  BRIEFLY OVERNIGHT BEFORE INCREASING AGAIN TUESDAY TO 9 TO 13
  FEET AT 9 SECONDS.

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.


&&

$$

PZZ370-376-210115-
/O.CAN.KMFR.GL.W.0012.000000T0000Z-170221T0000Z/
/O.CAN.KMFR.SC.Y.0014.000000T0000Z-170220T1500Z/
/O.EXB.KMFR.SE.W.0015.170220T2100Z-170222T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
415 AM PST MON FEB 20 2017

...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...SOUTH WINDS WILL INCREASE TO GALES 30 TO 35 KT GUSTING
  TO 45 KT BEFORE SUNRISE FROM CAPE BLANCO SOUTHWARD...SPREADING
  TO THE NORTH BY MID MORNING. SOUTH WINDS WILL DECREASE TO SMALL
  CRAFT ADVISORY 10 TO 20 KT BY LATE AFTERNOON.

* SEAS...CHAOTIC VERY STEEP WIND WAVE DOMINATED SEAS 15 TO 18
  FEET. HIGH LONG PERIOD WEST SWELL WILL MAKE FOR DANGEROUS BAR
  CROSSINGS THIS MORNING INTO EARLY AFTERNOON. SEAS WILL SUBSIDE
  BRIEFLY OVERNIGHT BEFORE INCREASING AGAIN TUESDAY TO 9 TO 13
  FEET AT 9 SECONDS.

* AREAS AFFECTED...ALL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-210115-
/O.CAN.KMFR.SC.Y.0014.000000T0000Z-170220T1500Z/
/O.CAN.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/
/O.EXT.KMFR.SE.W.0015.170220T2100Z-170222T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
415 AM PST MON FEB 20 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...SOUTH WINDS WILL INCREASE TO GALES 30 TO 35 KT GUSTING
  TO 45 KT BEFORE SUNRISE FROM CAPE BLANCO SOUTHWARD...SPREADING
  TO THE NORTH BY MID MORNING. SOUTH WINDS WILL DECREASE TO SMALL
  CRAFT ADVISORY 10 TO 20 KT BY LATE AFTERNOON.

* SEAS...CHAOTIC VERY STEEP WIND WAVE DOMINATED SEAS 15 TO 18
  FEET. HIGH LONG PERIOD WEST SWELL WILL MAKE FOR DANGEROUS BAR
  CROSSINGS THIS MORNING INTO EARLY AFTERNOON. SEAS WILL SUBSIDE
  BRIEFLY OVERNIGHT BEFORE INCREASING AGAIN TUESDAY TO 9 TO 13
  FEET AT 9 SECONDS.

* AREAS AFFECTED...ALL AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 18, 8:01 PM PST, 7 hours 19 minutes earlier.

Area forecast discussion, Feb 18, 8:01 PM PST, 7 hours 19 minutes before
Area Forecast Discussion
National Weather Service Medford OR
801 PM PST Sat Feb 18 2017

.UPDATE...Updates were needed his evening for winds, which are
picking up slightly quicker than previously forecast, particularly
in the Shasta valley near Weed. Otherwise, the forecast appears
to be on track, with light showers passing through the area ahead
of the front expected to pass later tonight. for more
information, see the previous discussion below. -BPN

&&

.AVIATION...18/18Z TAF CYCLE...Areas of MVFR/IFR cigs will improve
to VFR with local MVFR cigs this afternoon with higher terrain
obscured. Areas of MVFR/IFR cigs with higher terrain obscured will
return tonight and persist through Sunday morning. -JRS

&&

.MARINE...Updated 800 PM PST Saturday 18 February 2017...Winds
will become southerly ahead of a front that will move through the
waters tonight into Sunday morning. Winds will rise to very
briefly to near gales around midnight tonight. High long period
swell will build over the waters late Sunday. Two storms could
impact the waters Sunday night through Monday night with the
potential for gales and very steep seas before conditions improve
toward midweek. -JBL

&&

.PREV DISCUSSION... /Issued 236 PM PST Sat Feb 18 2017/

SHORT TERM...Two weather systems will impact the forecast area through
Tuesday morning. Early this evening will feature a relative break
from today's showers, but later this evening another front will
bring a brief period of moderate to occasionally heavy snow to the
mountains and rain below 3000 feet. We have issued Winter Weather
Advisories for this system from this evening into Tuesday
afternoon for portions of the Cascades, Cascade foothills, and
Siskiyous as well as for higher elevations around Mount Shasta
City. At this point, it looks like some brief moderate to heavy
snowfall could affect Siskiyou Summit on I-5 tonight, so have
included that area in the advisory. Winds will start to pick up
Sunday east of the Cascades and in the Shasta Valley as south to
north pressure gradients and southwest winds aloft increase.

After the system tonight into Sunday, attention turns toward a
wetter and windier front Monday into Tuesday night. Wind
advisories continue into Monday night for the Shasta Valley and
mainly Highway 31 near Summer Lake, and we'll have to consider in
future shifts whether High Wind Watches or Warnings are needed for
the windiest time period Sunday night into Monday. The High Wind
thresholds look least likely to be met in the Shasta Valley. In
terms of precipitation, periods of moderate to heavy rain will
affect the forecast area Monday through Tuesday, with heaviest
rain focused over Northern California, the Coast Range and
Illinois Valley, and the Curry County Coast. Storm total
precipitation amounts will range from around 6 inches at the coast
to 2 to 4 inches in Siskiyou County (less in the Shasta Valley),
1 to 2 inches in the Rogue and Umpqua Valleys, and around an inch
east of the Cascades.

With the upcoming system, We are not expecting the widespread
high- impact flooding we saw Feb 8-10 with the last Atmospheric
River (AR) event. Here's why. First, the AR is focused to the
south of the forecast area and with less moisture. Integrated
Vapor Transport (IVT) values are forecast to be about 500 along
the coast Monday, compared to the Feb 8-9 values of 1000.
Additionally, and because the AR is focused to the south, snow
levels will be lower than the earlier Feb event, and snowmelt
should be less of a factor. Snow levels will peak around 6000 feet
vs. 8000 feet in the last event. All that said, there is still
plenty of snow below 6000 feet that will melt and contribute to
rises in rivers and streams.

So, to summarize the hydrological concerns, we have a Flood
Potential Outlook out for Siskiyou County due to expected rises in
rivers and streams, including flood potential specifically for
Tuesday for the Scott River at Fort Jones and the Klamath River at
Seiad Valley. We will continue to consider Areal Flood Watches in
the next several shifts for this upcoming event.  At this point, we
think ponding of roadways and stream rises are the most likely
impacts for the rest of the forecast area during this precipitation
event.

Lastly, there will be winter weather impacts with this system, but
they should remain generally above 5000 feet and we'll look at
specific products over the next 24 hours to highlight impacts, once
the near-term system moves out.

LONG TERM...Tuesday 21 Feb through Saturday 25 Feb 2017. The
medium range models agree quite well during the first part of the
extended period. All of them start off the extended period with a
long wave upper level trough offshore around 135W and southwest
flow aloft along the west coast. All of them move the trough
onshore Wednesday with an upper level ridge edging into the area.
There will likely be widespread shower activity over the area
until the trough clears out to the east.

The models diverge from Thursday on and this is well reflected by
the ensemble solutions. They vary on the strength...timing...and
location of a strong short wave that rides over the ridge and then
digs a trough offshore. However, it does look like the low will be
far enough offshore to keep upper level flow northwest to northeast
over the area. This supports a drier weather regime over the area
for Thursday and Friday as compared to Tuesday and Wednesday...but
not completely dry...unless the northeast flow solution verifies. In
any case it will be quite cool though. Snow levels will drop to near
the west side valley floors, but there won't be much in the way of
precipitation by that time. The offshore low will eventually move
onshore Saturday...but it looks like it will happen well south of
the area with northerly flow aloft persisting over the area.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 10 AM Sunday to 10 PM PST Monday for
     ORZ030-031.
     Winter Weather Advisory until 1 PM PST Sunday ABOVE 3000 FEET
     for for ORZ025>028.

CA...Winter Weather Advisory until 1 PM PST Sunday for CAZ082-083.
     Winter Weather Advisory until 1 PM PST Sunday for CAZ080.
     Wind Advisory from 10 AM Sunday to 4 PM PST Monday for CAZ081.

Pacific Coastal Waters...Small Craft Advisory from 10 AM to 4 PM PST Sunday for
     PZZ350-356.
     Small Craft Advisory from 4 AM to 10 AM PST Monday for
     PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas from 4 PM Sunday to 4 AM
     PST Monday for PZZ356-376.
     Small Craft Advisory for hazardous seas from 4 PM Sunday to 10
     AM PST Monday for PZZ350-370.
     Small Craft Advisory until 4 PM PST Sunday for PZZ370-376.

BPN/JBL/NSK/JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:20 AM PSTHazardous Seas WarningMFR44 hr
Feb 19, 3:32 AM PSTHigh Wind WatchMFRKlamath, Lake11 hr
Feb 19, 1:48 PM PSTWinter Storm WarningMFRKlamath, Lake44 hr
Feb 19, 2:00 PM PSTFlood WatchMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath43 hr
Feb 19, 2:34 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas6 hr
Feb 19, 2:34 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake47 hr
Feb 19, 2:34 PM PSTHigh Wind WatchMFRSiskiyou6 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.